MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide in a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter kinked.When advancing the wire guide into the patient, the user encounter resistance.The wire guide was then removed and a kink was observed.A new device was obtained to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.On 01jun2022, the device was returned to cook and elongation was noted, thus prompting this report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 22jun2022, it was reported that the wire guide straightener was used.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: (b)(6) hospital (taiwan) informed cook on 16may2022 of an incident involving a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter (rpn: c-udlm-801j-abrm-hc) from lot 13841292.The complainant reported that, during a central venous catheter insertion on (b)(6) 2022, resistance was felt when advancing the wire guide into patient.Upon withdrawal, the wire was deformed (kinked).Another device was used to complete the procedure.Further communication with the user facility clarified that the wire guide straightener was used.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu) and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used hdoc-32-60-0-2.5-hts-mwg wire guide was returned for evaluation.The wire was found to be stretched/elongated upon a visual inspection.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure prior to distribution.A review of the device history record (dhr) for lot 13841292 and supplied wire guide lot ic13750763 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there was one other complaint associated with the final product lot number for the same failure mode.Cook also reviewed product labeling.The product ifu, c_t_udlm_rev2 ¿8 french double-lumen central venous catheter,¿ provides the following information to the user related to the reported failure mode: instructions for use: ¿4.Slide safe-t-j wire guide straightener (positioned on distal tip of wire guide) over ¿j¿ portion of wire guide.Pass straightened wire guide through needle; advance wire guide 5-10 cm into vessel.If straight wire is used, always advance soft, flexible end through needle hub and into vessel.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.5.While maintaining wire guide position, withdraw needle and safe-t-j wire guide straightener.¿ evidence gathered upon review of dmr, dhr, ifu and evaluation of the returned device indicates the device was manufactured to specifications.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product and the results of our investigation, it was concluded that a component failure contributed to the reported incident.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14605116
Report Number1820334-2022-01006
Device Sequence Number5077762
Product Code FOZ
UDI-Device Identifier00827002508170
UDI-Public(01)00827002508170(17)240208(10)13841292
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Model NumberN/A
Device Catalogue NumberC-UDLM-801J-ABRM-HC
Device Lot Number13841292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer06/22/2022
12/05/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date06/29/2022
12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight65 KG